Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
144 Doctors are Online

What causes swelling in cheeks and lips when having dentures?

Jan 2014
User rating for this question
Very Good
Answered by

Practicing since : 2002
Answered : 5931 Questions
I've had dentures. Not sure if the following swelling is due to not cleaning them every night. I went to my dr. 1 yr ago and she said I was allergic to maybe food. I eat basically the same thing all the time. If I do eat something different, I do not get the symptom. The big time swelling starts usually on my left cheek (almost like a big knot) but sometimes on my upper and lower lip and then it all moves to my other cheek. I absolutely look horrible. Can not work and be seen when this happens. I take 1 zyrtec a day and benydril tabs. thank you XXXXXXX
Posted Fri, 31 Jan 2014 in Skin Hair and Nails
Answered by Dr. Kakkar S. 43 minutes later
Brief Answer: Angioedema, Need more information Detailed Answer: Hi. Thanks for posting your concern at XXXXXXX I would keep a possibility of Angioedema. Angioedema or Quincke's edema is the rapid swelling of the dermis, subcutaneous tissue, mucosa and submucosal tissues. It can be either Acquired OR Hereditary Angioedema I would like to gather some more information from you regarding your concern in order to be able to help you better. -Since how long do you have this problem? -Do you have any symptoms associated with the swellings? -Are you on some oral medications? Painkillers? Anti-hypertensives? -Do you also suffer from Hives/Urticaria? -Does anybody else in your family has the same problem? take care regards
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor